Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Feb 18, 2008, 7:37 PM EST for 9 counties in North Carolina. It took effect at Feb 19, 2008, 9:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 7:37 PM EST (00:37 UTC)
- In effect from
- Feb 19, 2008, 9:00 AM EST
- Expired
- Feb 19, 2008, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Forsyth County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 121 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KRAH 190037 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EST MON FEB 18 2008 ...RED FLAG CONDITIONS EXPECTED ACROSS THE NORTHWEST PORTION OF CENTRAL NORTH CAROLINA TUESDAY... NCZ007-008-021>024-038>040-192300- /O.NEW.KRAH.FW.W.0003.080219T1400Z-080219T2300Z/ PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON- RANDOLPH-CHATHAM- 737 PM EST MON FEB 18 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY. THE COMBINATION OF STRONG GUSTY WINDS... LOW RELATIVE HUMIDITY VALUES... LESS THAN 20 PERCENT AND THE LACK OF RAINFALL OVER THE LAST 24 HOURS... HAS MADE FIRE CONDITIONS VERY DANGEROUS OVER THE NORTHWEST AND PORTIONS OF THE CENTRAL PIEDMONT. ADDITIONALLY... FUEL MOISTURE LEVELS ARE ALREADY LOW AND THE STRONG WESTERLY FLOW EXPECTED TUESDAY WILL ONLY AID IN FURTHER LOWERING THESE LEVELS. OUTSIDE BURNING SHOULD BE CURTAILED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 27
2 follow-up statements
000 WWUS82 KRAH 192129 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EST TUE FEB 19 2008 ...RED FLAG CONDITIONS WILL CONTINUE INTO WEDNESDAY... NCZ007-008-021>024-038>040-200100- /O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ /O.CON.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/ PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON- RANDOLPH-CHATHAM- 429 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING FROM 9 AM TO 9 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON THE GROUND MAKES FIRE WEATHER CONDITIONS VERY DANGEROUS. ALTHOUGH WINDS WILL SUBSIDE AS DARKNESS APPROACHES THIS EVENING...WINDS ARE AGAIN EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT... AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT... AND AS LOW AS 4 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY ONCE AGAIN. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ NCZ009>011-025>028-041>043-073>078-083>086-088-089-200100- /O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 PM EST TUE FEB 19 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT... AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT...AND AS LOW AS 4 PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$ DJF
000 WWUS82 KRAH 192313 RFWRAH RED FLAG WARNING NATIONAL WEATHER SERVICE RALEIGH NC 613 PM EST TUE FEB 19 2008 ...RED FLAG CONDITIONS WEDNESDAY... NCZ007-008-021>024-038>040-200715- /O.EXP.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/ /O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON- RANDOLPH-CHATHAM- 613 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON AS RELATIVE HUMIDITY VALUES FALL TO AROUND 25 PERCENT. WITH DRY TREE LITTER AND TWIGS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NCZ009>011-025>028-041>043-073>078-083>086-088-089-200715- /O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/ VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 613 PM EST TUE FEB 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY... A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT. THIS COMBINED WITH DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:43 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 18, 3:43 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 343 PM EST MON FEB 18 2008 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. HIGH PRESSURE WILL EXTEND INTO THE AREA FROM THE GULF STATES TONIGHT AND PERSIST THROUGH TUESDAY. A WEAK DRY COLD FRONT WILL MOVE THROUGH THE AREA EVENING...FOLLOWED BY HIGH PRESSURE OVER THE SOUTHEAST ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... TONIGHT... AS OF 200 PM...NWS DOPPLER RADAR SHOWS AN ANEMIC LINE OF SHOWERS TRYING TO FORM ALONG THE COLD FRONT...OVER THE NC FOOTHILLS AND WESTERN PIEDMONT. HOWEVER IT APPEARS INCREASING WESTERLY FLOW IN THE 925-800MB LAYER IS WINNING OUT...PROVING IT HARD FOR THE SHOWERS TO SUSTAIN AND OBTAIN MEASURABLE PRECIP. AND RESULTING IN A DRY FORECAST THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS THE COLD FRONT EXITS THE COAST. SURFACE RIDGE FROM THE GULF COAST REGION...BUILDS OVER THE AREA FROM THE SOUTH OVERNIGHT. WESTERLY WINDS OF 4 TO 6 KT QUICKLY BACK TO SWLY BY 12Z. 12Z SFC TO 500M PARCEL TRAJECTORIES ORIGINATE FROM WESTERN TN...WHICH VERIFIED MIN TEMPERATURES IN THE MID 30S THIS PAST MORNING AND CORRELATES WELL WITH WARMER GUIDANCE. MINS 35 TO 40. TUESDAY...THE CENTRAL/EASTERN CONUS LONG WAVE TROUGH WILL CONTINUE TO DIG SOUTH INTO THE MID ATLANTIC AND SOUTHEAST...AS S/W ENERGY DIVES SOUTH ALONG THE BACK SIDE AND THROUGH THE BASE OF THE TROUGH. A WELL DEFINED VORTMAX...CURRENTLY OVER THE UPPER MIDWEST...WILL SWING EAST THROUGH THE NORTHEAST DURING THE DAY...DRAGGING BEHIND A SECONDARY DRY COLD FRONTAL PASSAGE LATE IN THE AFTERNOON. DEEP DRY ADIABATIC MIXING ( UP TO 700 TO 600 MB)IN ADVANCE OF S/W TROUGH WILL RESULT IN WINDY CONDITIONS...AS 50 TO 60 KTS IS DEPICTED BY BUFR SOUNDINGS ATOP THE MIXING LAYER. SUSTAINED WSW WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED. ADDITIONALLY...AS IS USUALLY THE CASE WITH DEEP LAYER MIXING DAYS...THE IN HOUSE DRY ADIABT AND THICKNESS SCHEME VERIFY TOO COOL. THE WARMER MOS STATISTICAL GUIDANCE VERIFIED BEST WITH THE LAST DEEPLY DRY MIXED EVENT. HAVE RAISED MAX TEMPERATURES A GOOD 4 TO 6 DEGREES...WITH AFTERNOON HIGHS IN THE 55 TO 60 DEGREE RANGE. FOR FIRE WEATHER CONCERNS...SEE FIRE WEATHER SECTION BELOW. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 230 PM MONDAY... FOLLOWING SHORT WAVE PASSAGE IN THE BROAD TROUGH ALOFT LATE TUE... SUBSIDENCE FLOW WITH SURFACE HIGH PRESSURE FROM THE SOUTH DOMINATE FOR CLEAR SKIES AND DIMINISHING WIND TUE EVENING. AN UPSTREAM PERTURBATION IN TIGHT WESTERLY FLOW OVER THE OHIO VALLEY AND CONFLUENCE IN THE JET LEVEL FLOW MAY SPREAD A FEW MID OR HIGH CLOUDS INTO OUR AREA BY DAYBREAK WED...POSSIBLY ENHANCE BY OROGRAPHIC EFFECTS. OTHERWISE...RADIATIONAL COOLING SHOULD TO AROUND FREEZING. WED...A PASSING LOW TO THE NORTH AND A STRONG SURFACE RIDGE TO OUR SOUTH SHOULD ACCELERATE THE LOW LEVEL FLOW AHEAD OF A DRY COLD FRONT. SUSTAINED SW WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE LIKELY WITH TEMPERATURES REACHING MID 50S UNDER PARTLY CLOUDY SKIES NORTH TO LOWER 60S UNDER MOSTLY SUNNY SKIES SOUTH ACROSS THE AREA. WED NIGHT-THU...STRONG HIGH PRESSURE WITH ASSOCIATED COLD AIRMASS FROM THE NORTHERN STREAM BUILDS FORCEFULLY INTO CENTRAL NC WITH THE CENTER OF THE 1030-PLUS HIGH MIGRATING FROM THE OHIO VALLEY TO THE MID ATLANTIC COAST DURING THE PERIOD. COLD AIR ADVECTION SHOULD SEND TEMPERATURES INTO THE LOWER 30S AND UPPER 20S WED NIGHT AND KEEP TEMPERATURES IN THE MID 40S AND BELOW BENEATH PARTLY TO MOSTLY CLOUDY SKIES THU. LATE ON THU...A DEVELOPING WARM FRONT OVER THE GULF STATES MAY INDUCE A CHANCE OF LIGHT RAIN WITH OVERRUNNING SOUTHEAST FLOW ALOFT. THE GFS APPEARS MOST AGGRESSIVE WITH THIS DEVELOPMENT WHILE LATEST ECMWF AND NAM ARE MUCH DRIER EAST OF THE MOUNTAINS THROUGH THU EVENING. -RFG && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 330 PM MONDAY... MODELS ARE IN REASONABLE AGREEMENT SHOWING A NORTHERN STREAM AIRMASS IMPINGING ON THE AREA FROM A 1030 HIGH OVER DELMARVA THU EVENING EVOLVING INTO A COLD AIR DAMMING SCENARIO AS A SOUTHERN STREAM WAVE APPROACHES FROM THE SOUTHERN PLAINS. A BROAD OVERRUNNING PATTERN INTENSIFIES WITH SATURATED AIR IN SOUTHEAST FLOW OFF THE ATLANTIC. THIS SHOULD INCREASE CHANCES OF RAIN FROM SW TO NE BY FRI. MODELS DEPICT DIFFERING FEATURES WITH THIS EVENT...WITH THE GFS SHOWING A SECONDARY LOW OFF THE COAST BY 12Z FRI WHILE ECMWF AND CMC GEM SHOWING MOST OF THE ENERGY REMAINING WITH THE PRIMARY LOW TRACKING UP THE OHIO VALLEY OR ACROSS THE CENTRAL APPALACHIANS. GIVEN LINGERING UNCERTAINTY AT THIS TIME RANGE...POPS WILL BE CAPPED IN THE HIGH CHANCE CATEGORY FOR FRI. THERE IS A CHANCE FOR P-TYPE FORECAST PROBLEMS WITH THE THREAT OF PCPN THU NIGHT...POSSIBLY FREEZING RAIN IN THE NORTHERN TIER. BUT AGAIN WITH THE UNCERTAINTY AT THIS TIME RANGE OF RAIN OCCURRING BEFORE DAYBREAK FRI SUFFICIENTLY TO DIABATICALLY COOL TO FREEZING OR BELOW... THE PREFERENCE IS TO ONLY MENTION A CHANCE OF RAIN AT THIS JUNCTURE WITH LOWS AT OR ABOVE FREEZING. LOWS NEAR 32 VA BORDER TO AROUND 37 SOUTH. HIGHS FRI LOWER 40S NW TO LOWER 50S SE TIER. FRI NIGHT-MON...LATEST MODELS AND ENSEMBLES ARE NOW TRENDING DRIER AFTER THE THREAT OF RAIN DEPARTS EAST FRI NIGHT. HOWEVER... NORTHERN AND SOUTHERN STREAMS REMAIN ACTIVE COMING OFF THE PACIFIC AND FORECAST CHANGES ARE LIKELY BEFORE DAYS 5-7. FAST AND WAVY WESTERLY FLOW IS APT TO BRING VARIABLY CLOUDY SKIES ACROSS THE AREA DURING THE PERIOD. GIVEN THE LEVEL OF UNCERTAINTY IN THE LONGER RANGES AMONG MODEL SOLUTIONS... NEAR NORMAL TEMPERATURES WITH A SLIGHTLY NARROWER DIURNAL RANGE ARE FAVORED WITH HIGHS MAINLY IN THE 50S AND LOWS IN THE 30S TO AROUND 40. -RFG && .FIRE WEATHER... TUESDAY AFTERNOON COULD PROVE TO BE AN ADVERSE FIRE CONDITIONS ACROSS PORTIONS OF CENTRA NC...ESPECIALLY ACROSS WESTERN AND CENTRAL PORTIONS OF THE PIEDMONT TODAY...WHERE 24 HOUR TOTAL PRECIPIATION AVERAGED A 0.10 TO 0.30 ...AND WHERE FINE FUEL MOISTURE MAY STILL BE DOWN. REVIEW OF 12Z MODEL DATA...HAS LEAD TO AN INCREASING FIRE CONCERN...SPECIFICALLY DUE TO HIGHER FORECAST TEMPERATURES OF MID TO UPPER 50S ACROSS THE AREA...AND THE POTENTIAL TO MIX DRY ADIABATICALLY UP TO 650MB...TAPPING INTO 50 TO 60KTS ATOP THE MIXED LAYER. THE INCREASE FIRE DANGER IS LESS IN THE EAST...WHERE WIDESPREAD PRECIPITATION OF 1 TO 3 INCHES...SHOULD RESULT IN GOOD FUEL RECOVERY. AFTER COORDINATING WITH NC FOREST SERVICE EARLIER THIS MORNING...THE DECISION WAS MADE TO COORDINATE AGAIN THIS AFTERNOON...AFTER EVALUATIING THE LATEST RAINFALL...IN ORDER TO HAVE A MORE ACCURATE APPROXIMATION OF THE FUEL MOISTURE. A FIRE WEATHER WATCH AND OR RED FLAG WARNING MAY BE ISSUED AT A LATER TIME. PLEASE STAY TUNED FOR THE LATEST FORECAST. -CBL .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 1245 PM MONDAY...SUBSIDENCE DRYING WILL CONTINUE TO TRANSLATE EAST...RESULTING IN VFR CIGS AT RWI AND FAY TAF SITES BY 20Z. OTHERWISE...A BRIEF PERIOD PERIOD OF BROKEN STRATOCU WITH CAA BEHIND COLD FRONT IN THE WEST...BUT EXPECT WESTERLY DOWNSLOPE COMPONENT TO COUNTERACT A GREAT DEAL OF THAT. AS THE FRONT SWEEPS THROUGH THE AREA...BREEZY WNW WINDS THROUGH SUNSET....REMAINING 5 TO 7 KTS OVERNIGHT. VFR CONDITIONS EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. DEEP VERTICAL MIXING WILL RESULT IN GUSTY WIND CONDITIONS DURING THE DAY TOMORROW...WSW 15G25KT. THE NEXT SYSTEM WILL APPROACH THE FORECAST AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY. WHILE TIMING IS STILL UNCERTAIN WITH THIS SYSTEM...IT DOES APPEAR WIDESPREAD MVFR TO LIFR CEILINGS AND VISIBILITY WILL EVOLVE ACROSS THE FORECAST THURSDAY THROUGH FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...CBL SHORT TERM...RFG LONG TERM...RFG AVIATION...CBL FIRE WEATHER...CBL
Hazardous weather outlook, Feb 18, 6:47 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 647 PM EST MON FEB 18 2008 NCZ007-008-021>024-038>040-200000- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- CHATHAM- 647 PM EST MON FEB 18 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. THE COMBINATION OF STRONG GUSTY WINDS... LOW HUMIDITIES AND THE LACK OF RAINFALL OVER THE LAST 24 HOURS... HAS MADE IT NECESSARY FOR THE ISSUANCE OF THIS WARNING. ADDITIONALLY... FUEL MOISTURE LEVELS ARE ALREADY LOW AND THE STRONG WESTERLY FLOW WILL ONLY AID IN FURTHER LOWERING THE LEVELS. OUTSIDE BURNING SHOULD BE CURTAILED UNTIL CONDITIONS IMPROVE. NCZ009>011-025>028-041>043-073>078-083>086-088-089-200000- VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 647 PM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Local storm report, Feb 18, 2:14 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EST MON FEB 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM HAIL BROGDEN 35.30N 78.03W
02/18/2008 E1.25 INCH WAYNE NC TRAINED SPOTTER
HALF DOLLAR SIZE HAIL CAUSED MINOR DAMAGE TO VEHICLES
&&
JFBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:29 PM EST | Red Flag Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 27 hr |
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.